Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 9, NWS Wakefield, VA

February 25, 20177 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Feb 25, 2017, 3:42 PM EST for 7 counties in Virginia. It was in force for 48 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 25, 2017, 3:42 PM EST (20:42 UTC)
Expired
Feb 25, 2017, 4:30 PM EST
In force
48 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Charles City County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, Henrico County, VA, New Kent County, VA, Prince George County, VA

The radar

The Norfolk radar (KAKQ), 61 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 3:46 PM ESTTSTM WND DMG3 Nw Hopewell, VALARGE DIAMETER TREE KNOCKED DOWN INTO A HOUSE.
Feb 25, 3:46 PM ESTTSTM WND DMG6 Ne Colonial Heights, VALARGE DIAMETER TREE KNOCKED DOWN INTO A HOUSE.
Feb 25, 3:46 PM ESTHAIL 1.753 Sw Meadowville, VA
Feb 25, 3:46 PM ESTHAIL 1.754 Ese Chester, VA
Feb 25, 3:48 PM ESTHAIL 1Varina, VAPICTURE FROM SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
Feb 25, 4:00 PM ESTHAIL 1Colonial Heights, VA
Feb 25, 4:00 PM ESTHAIL 1Colonial Heights, VA
Feb 25, 4:10 PM ESTHAIL 12 Ne Hopewell, VA
Feb 25, 4:10 PM ESTHAIL 12 Nnw Jordan Point Coun, VA
Feb 25, 4:10 PM ESTHAIL 1Providence Forge, VA
Feb 25, 4:15 PM ESTHAIL 0.752 Ssw Barnetts, VATIME ESTIMATED BY RADAR.
Feb 25, 4:15 PM ESTHAIL 1Providence Forge, VA. THE DURATION OF THE HAIL EVENT WAS 10 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 25, 1:30 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2017-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2017-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
235 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

202 
WUUS51 KAKQ 252042
SVRAKQ
VAC036-041-087-127-149-570-670-252130-
/O.NEW.KAKQ.SV.W.0009.170225T2042Z-170225T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
342 PM EST SAT FEB 25 2017

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Southeastern Chesterfield County in central Virginia...
  The City of Colonial Heights in central Virginia...
  The City of Hopewell in south central Virginia...
  Northwestern Prince George County in south central Virginia...
  Charles City County in east central Virginia...
  Western New Kent County in east central Virginia...
  Southeastern Henrico County in central Virginia...

* Until 430 PM EST

* At 341 PM EST, a severe thunderstorm was located near Chester,
  moving northeast at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Jordans Point around 350 PM EST. 
  Bottoms Bridge around 355 PM EST. 
  Roxbury, Providence Forge and Adkins Store around 400 PM EST. 
  Talleysville around 405 PM EST. 

Other locations impacted by this severe thunderstorm include
Chickahominy Shore, Wayside, Richmond Heights, Mountcastle, Elko,
Jordan Point Country Club, Montrose, Sandston, Glendale and Richmond
International.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3747 7751 3746 7749 3746 7746 3745 7742
      3751 7742 3751 7739 3752 7739 3756 7729
      3754 7723 3760 7717 3759 7714 3763 7713
      3762 7709 3760 7708 3758 7702 3737 7690
      3735 7692 3735 7689 3723 7741 3746 7753
TIME...MOT...LOC 2041Z 239DEG 49KT 3735 7738 

HAIL...1.00IN
WIND...60MPH
 
$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 1:54 PM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Feb 25, 1:54 PM EST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service WAKEFIELD VA
154 PM EST Sat Feb 25 2017

.SYNOPSIS...
A cold front crosses the Mid Atlantic this afternoon and
evening. High pressure and more seasonal conditions return
Sunday and Monday. A warm front and associated surface low
pressure track across the area Monday night into Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Update...A severe thunderstorm watch has been issued for
portions of Virginia and the Maryland Lower Eastern Shore until
800 PM this evening.

Previous discussion...
Sfc cold front located just west of the CWA as of 1230 PM this
afternoon. Although convection in far SW VA waned this morning,
a line of thunderstorms is redeveloping along the front due to
daytime sfc heating. Current enhancement is terrain- induced,
however it shouldn't take much to keep this line going through
the rest of today based on strong, unidirectional west winds
through the atmospheric column. Thunderstorms will likely remain
within organized line segments with strong wind gusts being the
primary threat today. Some storms may quickly become severe
with damaging winds and possibly a quick burst of large hail (1
inch or larger in diameter). Pwats have come up to around 1
inch, therefore the threat for very heavy rainfall and localized
flooding is low. Pinpointing exactly where the strongest storms
will occur will be a challenge, since the best dynamics lie NW
of the Richmond Metro area to the MD Lower Eastern Shore and
best differential heating/instability lies across sern areas of
the forecast area. SPC has the entire local forecast area within
a Slight Risk for severe storms today, which means that
scattered severe thunderstorms are possible. Please stay aware
of rapidly changing conditions and take shelter inside when
threatening weather approaches/occurs.

The sfc cold front and subsequent thunderstorms will quickly
push eastward the rest of the afternoon into early evening...
exiting the coast between 700-900 PM tonight. Gusty south winds
ahead of the front/thunderstorms will quickly become W-NW behind
the frontal passage and remain breezy through most of tonight...
especially at the immediate coast where gusts should average
20-30 MPH. Dewpoints will fall faster than temperatures due to
the well- mixed environment, thus making the ambient air feel
cooler than the actual temperature. Either way, temps will drop
into the low-mid 30s NW to upper 30s to around 40F SE by morning
with skies becoming mostly clear by midnight.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
Sfc high pressure builds across the Southeast States Sunday, up
along the SE VA coast Sunday night, and then moving well off the
Mid Atlantic Coast on Monday. A warm front then lifts north into
the region late Monday night into Tuesday. Conditions will be
dry and more seasonal on Sunday with mostly sunny skies and
breezy west winds during the afternoon (especially across the
MD/VA Eastern Shore). Highs in the lower 50s inland (mid-upper
40s Nrn Neck and MD/VA Eastern Shore). Winds decouple Sunday
night with light south winds but the area remains somewhat
wedged in the cooler airmass. Lows generally in the lower 30s
inland (mid- upper 30s immediate coast). Clouds increase late
Sunday night into Monday as the sfc high moves offshore and
shortwave moisture/energy begins streaming into the region from
the southwest. Forecast remains dry on Monday with temperatures
generally warming into the lower 60s (generally upper 50s far
nrn counties and MD/VA Eastern Shore). The aforementioned warm
front lifts north into the area late Monday night into Tuesday
with continued partly to mostly cloudy skies and more
substantial warm air advection taking place. Expect lows well
above normal with readings in the upper 40s to around 50 NW to
lower 50s SE. Highs will also be around 15 degrees above normal
with readings in the lower 70s along/south of Interstate 64 and
mid-upper 60s north of this line. Increasing chances for light
rain showers Monday night into Tuesday should also be
anticipated as isentropic lift (especially invof the warm front)
will enhance precip chances in persistent SW flow aloft with
shortwave energy/moisture streaming across the region.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Sfc high pressure will remain anchored well off the SE coast
Tuesday night into Wednesday with broad S-SW flow across the
local area. Meanwhile, an upper trough digs across the
Plains/Midwest with sfc low pressure making its way into lower
Michigan by 00Z Thu. The low the lifts NE into/thru New England
thru Wed night/Thursday with its attendant cold front sweeping
thru the local area Thursday morning. Expecting an increase in
PoPs across the NW counties Wed aftn (30-50%), then high chance
to likely PoPs areawide Wed night (40-60%). Chc PoPs (30-50%)
linger into Thursday, especially in the morning across SE areas
while drying out from NW to SE thru the rest of the day. Warm
Wednesday with highs in the 70s. Behind the cold front, cooler
temps are set to arrive next Thu-Sat. Highs Thursday in the 50s
to low 60s. Highs Friday/Saturday in the 40s to low 50s. A quick
moving system may bring another chance of pcpn on Friday.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
A cold front with an associated broken line of showers and
thunderstorms will cross the region later this afternoon allowing
for a period of sub-VFR conditions at all sites. Showers/storms will
enter the region mainly after 19Z and move east across the area,
departing offshore after 00Z. Winds could gust in excess of 50 knots
with the strongest storms. High pressure builds into the region
behind the front Saturday night allowing for a return to VFR
conditions. Gusty NW winds will be possible behind the front,
especially near the coast and at SBY, tonight and into early Sunday.

Outlook: High pressure slides offshore Sunday night into Monday,
followed by weak low pressure Monday night and into Tuesday. This
will bring a chance of rain to the region and the next chance for
sub-VFR conditions. Another cold front will approach the region from
the west on Wednesday.

&&

.MARINE...
Convection ahead of a quick moving cold front will affect the
marine area between 3pm-8pm. Winds will be south 10 to 20 kt
this aftn in advance of the front, generally remaining sub-SCA,
although locally stronger gusts are possible with tstms into the
early evening. Seas are currently running 4-5 ft, and will
increase to 4-6 ft all ocean zones late today into tonight with
the frontal passage. Waves in the Ches Bay will increase to 2-4
ft. The cold front will move off the coast this evening/early
tonight followed by modest CAA and strong pressure rises. NW
winds will average 15-25 kt with gusts to 30 kt and 4-6 ft
seas/3-4 ft waves into Sun morning. Am concerned about brief
strong/gusty winds with the frontal passage this evening as
winds shift to the NW quickly. Will handle this potential with
special marine warnings as necessary. SCA flags are in effect
thru late tonight for the Ches Bay, Sound and Rivers. SCA flags
are in effect for the coastal waters thru Sun morning. The wind
diminishes Sun aftn as high pressure builds into the region.
High pressure quickly pushes offshore Sun night into Mon with
the wind becoming S.

&&

.CLIMATE...
Feb 2017 is shaping up to rank among the warmest on record
given continued warmth over the next week. Daily record highs
are listed below for today and Sat, with the top 3 warmest
February's on record listed below that. Expecting RIC, ORF to be
the 2nd warmest and ECG to be at least into the top 3 warmest. SBY
looks on track to be 4th or 5th warmest.

Daily Record Highs for Saturday 2/25:

        2/25
     ----------
RIC  83 in 1930
ORF  81 in 1930
SBY  80 in 1930
ECG  77 in 1985

Warmest February's on record (average temps):

* RIC: (most likely finish for 2017: 2nd warmest)
  1) 49.9 (1890)
  2) 48.5 (1976)
  3) 48.1 (1884)

* ORF: (most likely finish for 2017: 2nd warmest)
  1) 52.4 (1890)
  2) 50.5 (1909)
  3) 50.1 (1990)

* SBY: (most likely finish for 2017: 4th warmest)
  1) 46.1 (1976)
  2) 45.8 (1984)
  3) 45.7 (1925)

* ECG: (most likely finish for 2017: 3rd warmest)
  1) 52.1 (1990)
  2) 51.8 (1939)
  3) 50.3 (1976)

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 AM EST Sunday for ANZ635>638.
     Small Craft Advisory until 6 AM EST Sunday for ANZ630>634.
     Small Craft Advisory until noon EST Sunday for ANZ650-652-654-
     656-658.

&&

SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD
LONG TERM...JDM
AVIATION...AJB
MARINE...JDM
CLIMATE...AKQ
Hazardous weather outlook, Feb 25, 1:35 PM EST, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service WAKEFIELD VA
135 PM EST Sat Feb 25 2017

MDZ021-VAZ048-060>062-064>069-075>090-092-093-509>525-261845-
Dorchester-Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
135 PM EST Sat Feb 25 2017

...SEVERE THUNDERSTORM WATCH 39 IN EFFECT UNTIL 8 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

There is a slight risk for severe thunderstorms this afternoon into
early evening. Scattered severe thunderstorms are possible. The main
threats will be damaging winds and possibly large hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ022-023-261845-
Wicomico-Somerset-
135 PM EST Sat Feb 25 2017

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This Afternoon and Tonight.

There is a slight risk for severe thunderstorms this afternoon into
early evening. Scattered severe thunderstorms are possible. The main
threats will be damaging winds and possibly large hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ024-025-NCZ012>017-030>032-102-VAZ095>100-261845-
Inland Worcester-Maryland Beaches-Northampton-Hertford-Gates-
Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Eastern Currituck-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-Accomack-
135 PM EST Sat Feb 25 2017

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible during the late afternoon and early
evening hours. Some storms may produce strong wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 25, 3:20 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
320 PM EST SAT FEB 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             2 SW MIDLOTHIAN         37.49N 77.67W
02/25/2017  E1.00 INCH       CHESTERFIELD       VA   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

BUTNER
Local storm report, Feb 25, 3:29 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
329 PM EST SAT FEB 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             1 W MECHANICSVILLE      37.63N 77.38W
02/25/2017  E1.00 INCH       HANOVER            VA   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

&&

BUTNER
Local storm report, Feb 25, 3:30 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
330 PM EST SAT FEB 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             3 ESE WINTERPOCK        37.33N 77.67W
02/25/2017  E1.00 INCH       CHESTERFIELD       VA   TRAINED SPOTTER

&&

BUTNER
Local storm report, Feb 25, 3:39 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
339 PM EST SAT FEB 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             4 W CHESTER             37.35N 77.52W
02/25/2017  M1.50 INCH       CHESTERFIELD       VA   NWS EMPLOYEE

            HAIL COVERING THE GROUND.

&&

BUTNER
Local storm report, Feb 25, 3:41 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
341 PM EST SAT FEB 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             1 WSW POCAHONTAS STATE  37.37N 77.58W
02/25/2017  E1.00 INCH       CHESTERFIELD       VA   PUBLIC

            HAIL COVERING THE GROUND. ESTIMATED 50-60 MPH WIND GUST.
            TIME ESTIMATED FROM RADAR.

&&

BUTNER
Special weather statement, Feb 25, 3:41 PM EST, 1 minute before
Special Weather Statement
National Weather Service Wakefield VA
341 PM EST SAT FEB 25 2017

VAZ065-066-079-252130-
Mecklenburg-Lunenburg-Brunswick-
341 PM EST SAT FEB 25 2017

...A STRONG THUNDERSTORM WILL AFFECT MECKLENBURG...SOUTH CENTRAL
LUNENBURG AND SOUTHWESTERN BRUNSWICK COUNTIES...

At 340 PM EST, a strong thunderstorm was located near Boydton, or 13
miles south of Chase City, moving northeast at 55 mph.

Wind gusts in excess of 40 mph and dime size hail are possible with
this storm. In addition...Rainfall amounts of up to 1 inch are
possible with this storm.

Locations impacted include...
South Hill, Brodnax, La Crosse, Boydton, Gary, Beechwood, Bowens
Corner, John H Kerr Dam, North View, Finchley, White Plains,
Skipwith, Forksville, Rogers Corner, Richardson, Bracey, Keats, Eppes
Fork, Baskerville and Wightman.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

LAT...LON 3689 7821 3662 7786 3654 7821 3654 7848
      3665 7855
TIME...MOT...LOC 2040Z 246DEG 47KT 3662 7840

jfoster

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 1:28 PM ESTSpecial Weather StatementAKQCumberland, Goochland, Prince Edward47 min
Feb 25, 1:48 PM ESTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Goochland, Nottoway, Powhatan, Prince Edward42 min
Feb 25, 2:06 PM ESTSpecial Weather StatementAKQPrince Edward39 min
Feb 25, 2:11 PM ESTSpecial Weather StatementAKQLunenburg49 min
Feb 25, 2:18 PM ESTSevere Thunderstorm WarningAKQLunenburg, Nottoway, Prince Edward42 min
Feb 25, 2:28 PM ESTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Goochland, Hanover, Henrico, Powhatan and 1 more47 min
Feb 25, 2:43 PM ESTSpecial Weather StatementAKQGoochland47 min
Feb 25, 2:50 PM ESTSevere Thunderstorm WarningAKQCaroline, Essex, Hanover40 min
Feb 25, 2:51 PM ESTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Dinwiddie, Nottoway39 min
Feb 25, 3:04 PM ESTSpecial Weather StatementAKQLunenburg26 min
Feb 25, 3:05 PM ESTSpecial Weather StatementAKQMecklenburg25 min
Feb 25, 3:13 PM ESTSevere Thunderstorm WarningAKQEssex, Hanover, Henrico, King and Queen, King William, Richmond and 1 more47 min
Feb 25, 3:16 PM ESTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell44 min
Feb 25, 3:17 PM ESTSpecial Weather StatementAKQMecklenburg43 min
Feb 25, 3:27 PM ESTSevere Thunderstorm WarningAKQCaroline, Essex, Richmond, Westmoreland33 min
Feb 25, 3:41 PM ESTSpecial Weather StatementAKQMecklenburg49 min
Feb 25, 3:43 PM ESTSevere Thunderstorm WarningAKQBrunswick, Mecklenburg36 min
Feb 25, 3:53 PM ESTTornado WarningAKQCharles City, Chesterfield, Henrico, New Kent, City of Hopewell19 min
Feb 25, 3:57 PM ESTSevere Thunderstorm WarningAKQRichmond, Westmoreland18 min
Feb 25, 4:08 PM ESTTornado WarningAKQWestmoreland22 min
Feb 25, 4:14 PM ESTSevere Thunderstorm WarningAKQCharles City, Gloucester, James City, King and Queen, King William, Middlesex and 1 more46 min
Feb 25, 4:18 PM ESTSpecial Weather StatementAKQDinwiddie, City of Petersburg42 min
Feb 25, 4:22 PM ESTSpecial Weather StatementAKQBrunswick38 min
Feb 25, 4:24 PM ESTSpecial Weather StatementAKQNorthumberland36 min
Feb 25, 4:31 PM ESTSpecial Marine WarningAKQ59 min
Feb 25, 4:39 PM ESTSpecial Weather StatementAKQCharles City, New Kent, Prince George, City of Hopewell, City of Petersburg51 min
Feb 25, 4:42 PM ESTSevere Thunderstorm WarningAKQGloucester, King and Queen, Lancaster, Mathews, Middlesex38 min
Feb 25, 4:48 PM ESTSpecial Weather StatementAKQCharles City, Gloucester, Isle of Wight, James City, Mathews, Prince George and 7 more42 min
Feb 25, 5:14 PM ESTSpecial Marine WarningAKQ2 hr
Feb 25, 5:23 PM ESTSevere Thunderstorm WarningAKQAccomack, Northampton67 min
Feb 25, 5:26 PM ESTSpecial Marine WarningAKQ94 min
Feb 25, 5:36 PM ESTSpecial Weather StatementAKQMathews, York, City of Hampton, City of Newport News, City of Poquoson39 min
Feb 25, 5:45 PM ESTSevere Thunderstorm WarningAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Poquoson30 min
Feb 25, 6:09 PM ESTSpecial Marine WarningAKQ96 min
Feb 25, 6:11 PM ESTSevere Thunderstorm WarningAKQNorthampton37 min
Feb 25, 6:12 PM ESTSpecial Marine WarningAKQ63 min
Feb 25, 6:52 PM ESTSpecial Weather StatementAKQSouthampton, City of Franklin38 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.